Share Facebook


09-08-2016, 12:24 PM   #1
dejavucandace
 
Join Date: Aug 2016
Location: brandon, Manitoba

My Support Groups:
Salofalk

I have been using these suppositories for about 2 months now. I have noticed a good amount of red itchy bumps on my legs and had attributed them to some sort of bug bite from being outdoors but now that it has gotten colder and the mosquitos have gone away im realizing that the only reason could be the medication. Its to the point that my legs have what looks like blood pooling under the skin. So far only the legs but I have itching everywhere. This is the only medication I am on and I saw the gi doctor yesterday and he said there is no reason why the medication would cause itching and is perfectly safe to use. He told me to keep using it for now and scheduled another colonoscopy to happen in a month. So far they do seem to have helped with the inflammation but im still having issues with either loose stools or none at all for 3 or 4 days. I guess I will continue but just wondering if this is common....or just me.
09-08-2016, 12:36 PM   #2
MissLeopard83
Senior Member
 
MissLeopard83's Avatar
 
Join Date: Jul 2016

My Support Groups:
I have been using these suppositories for about 2 months now. I have noticed a good amount of red itchy bumps on my legs and had attributed them to some sort of bug bite from being outdoors but now that it has gotten colder and the mosquitos have gone away im realizing that the only reason could be the medication. Its to the point that my legs have what looks like blood pooling under the skin. So far only the legs but I have itching everywhere. This is the only medication I am on and I saw the gi doctor yesterday and he said there is no reason why the medication would cause itching and is perfectly safe to use. He told me to keep using it for now and scheduled another colonoscopy to happen in a month. So far they do seem to have helped with the inflammation but im still having issues with either loose stools or none at all for 3 or 4 days. I guess I will continue but just wondering if this is common....or just me.
It sounds to me like you are having an allergic reaction. The red itchy bumps could be hives. If your GI doctor is in denial, I would check with your GP. If it gets any worse - trouble breathing or discomfort - you might want to go to an urgent care or ER.
__________________
Severe IBS-M with gut dysmotility and lactose intolerance; Celiac disease
09-08-2016, 12:48 PM   #3
dejavucandace
 
Join Date: Aug 2016
Location: brandon, Manitoba

My Support Groups:
Yes, I will bring it up to my regular doctor. I am allergic to so many things already it makes it difficult. I think im more concerned with the reddish/purple blotches under the skin. It gives the impression of blood pooling there.
09-08-2016, 09:02 PM   #4
MissLeopard83
Senior Member
 
MissLeopard83's Avatar
 
Join Date: Jul 2016

My Support Groups:
Yes, I will bring it up to my regular doctor. I am allergic to so many things already it makes it difficult. I think im more concerned with the reddish/purple blotches under the skin. It gives the impression of blood pooling there.
I googled the blotches and remembered there is something called purpura that causes blood pooling under the skin. If you noticed it right after starting the Salofalk, it could be caused by the medication. Purpura is divided into two categories - thrombocytopenic and non-thrombcytopenic. The TB kind is caused by low platelets. A second opinion sounds best.

http://www.healthline.com/health/purpura#Overview1
09-09-2016, 10:01 AM   #5
dejavucandace
 
Join Date: Aug 2016
Location: brandon, Manitoba

My Support Groups:
Wow Miss Leopard I googled them too and did not come up with this info. Very interesting and yes I did only notice the spots after taking the medication. And even more interesting is that I have a cousin that has thrombocytopenia. Ill look into this more.....and thanks
09-09-2016, 11:37 PM   #6
MissLeopard83
Senior Member
 
MissLeopard83's Avatar
 
Join Date: Jul 2016

My Support Groups:
Wow Miss Leopard I googled them too and did not come up with this info. Very interesting and yes I did only notice the spots after taking the medication. And even more interesting is that I have a cousin that has thrombocytopenia. Ill look into this more.....and thanks
Glad to be of help, but I hope you get some much need answers soon. I know how it feels when you don't know what's going on. Have a good weekend, though.
Reply

Thread Tools


All times are GMT -5. The time now is 06:21 AM.
Copyright 2006-2017 Crohnsforum.com